Hail, Etowah
- When
- August 5, 4:23 PM CST
- Where
- Etowah County, Glencoe
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.950, -85.933
Nickel size hail was reported in the city of Glencoe.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 5, 2:11 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT FRI AUG 5 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND WILL ACTUALLY INCREASE IN COVERAGE AS AN UPPER LEVEL LOW DEVELOPS OVER MISSISSIPPI. THIS LOW WILL HELP BRING PLENTY OF GULF MOISTURE OVER THE AREA THAT WILL HELP ENHANCE THUNDERSTORM ACTIVITY OVER CENTRAL ALABAMA. ALONG WITH THE THUNDERSTORMS...CLOUD COVER WILL KEEP DAYTIME TEMPERATURES A TAD COOLER...MAINLY IN THE UPPER 80S TO NEAR 90. NIGHTTIME TEMPERATURES WILL BE IN THE LOW 70S TO UPPER 60S. .LONG TERM (MONDAY THROUGH FRIDAY)... NOT MUCH CHANGE WAS DONE TO THE EXTENDED. WET PATTERN WILL CONTINUE THROUGH AT LEAST THE END OF THE WEEK. A DRY PATTERN MAY RETURN IN TIME FOR NEXT WEEKEND. TEMPERATURES WILL REMAIN MILD FOR THIS TIME OF THE YEAR. THEY WILL BE IN THE MID TO UPPER 80S DURING THE DAY AND LOWER 70S TO UPPER 60S AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 86 69 83 / 50 50 60 50 ANNISTON 71 86 71 84 / 50 50 60 60 BIRMINGHAM 71 88 71 84 / 50 50 50 60 TUSCALOOSA 72 90 70 87 / 60 50 50 70 CALERA 71 88 70 85 / 50 50 50 70 AUBURN 69 84 69 84 / 50 60 70 60 MONTGOMERY 70 85 71 87 / 50 70 60 70 TROY 70 83 70 84 / 50 70 70 70 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CDT FRI AUG 5 2005 ALZ011>015-017>050-061545- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1045 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT) A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA BETWEEN 2 PM AND 8 PM. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WET MICROBURSTS...WITH WIND GUSTS UP TO 60 MPH. OTHERWISE...SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH LINGERING SHOWERS AND THUNDERSTORMS TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. PENCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 426 PM CDT FRI AUG 5 2005 ALZ020-052200- CHEROKEE- 426 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER POPE...MOVING WEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE AND LEESBURG THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL VERNON 33.76N 88.11W
08/05/2005 0.50 INCH LAMAR AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE CITY OF VERNON.
0426 PM HAIL CENTRE 34.15N 85.67W
08/05/2005 0.25 INCH CHEROKEE AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED ON ALABAMA HIGHWAY 9.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CDT FRI AUG 5 2005 ALZ019-052215- CALHOUN- 447 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEAVER...MOVING WEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JACKSONVILLE... WEAVER...ANNISTON...BLUE MOUNTAIN AND WEST END-COBB TOWN THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 449 PM CDT FRI AUG 5 2005 ALZ018-052230- ETOWAH- 449 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOKES BLUFF...MOVING WEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOKES BLUFF...REECE CITY...GLENCOE AND GADSDEN THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CDT FRI AUG 5 2005 ALZ020-052230- CHEROKEE- 503 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTRE...MOVING WEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTRE...SAND ROCK AND LEESBURG THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 522 PM CDT FRI AUG 5 2005 ALZ027-052245- TALLADEGA- 522 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 545 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF LINCOLN...MOVING WEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LINCOLN THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the city of Glencoe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473183.